Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computing boundary slopes of 2-bridge links


Authors: Jim Hoste and Patrick D. Shanahan
Journal: Math. Comp. 76 (2007), 1521-1545
MSC (2000): Primary 57M25
Published electronically: March 12, 2007
MathSciNet review: 2299787
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an algorithm for computing boundary slopes of 2-bridge links. As an example, we work out the slopes of the links obtained by $ 1/k$ surgery on one component of the Borromean rings. A table of all boundary slopes of all 2-bridge links with 10 or less crossings is also included.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25


Additional Information

Jim Hoste
Affiliation: Pitzer College, 1050 N. Mills Ave., Claremont, California 91711
Email: jhoste@pitzer.edu

Patrick D. Shanahan
Affiliation: Loyola Marymount University, 1 LMU Dr., Los Angeles, California 90045-2659
Email: pshanahan@lmu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-07-01936-9
PII: S 0025-5718(07)01936-9
Keywords: Knot, link, 2-bridge, boundary slope
Received by editor(s): May 24, 2005
Received by editor(s) in revised form: March 31, 2006
Published electronically: March 12, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.